MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN PEDIATRIC CV CATHETER, DUAL-LUMEN, 9F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 HICKMAN PEDIATRIC CV CATHETER, DUAL-LUMEN, 9F; CHRONIC CATHETERS
Model Number 0600580
Medical Device Problem Codes Fluid/Blood Leak (1250); Difficult to Flush (1251); Fracture (1260); Obstruction of Flow (2423)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 06/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 08/2024).
 
Event or Problem Description
It was reported that some time post catheter placement, the catheter was allegedly broken.It was further reported that contrast medium allegedly leaked.Patient experienced extravasation.Patient current status was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one 9fr hickman d/l catheter with two three-way valves attached to both luers was returned for evaluation.Functional, gross visual and microscopic visual evaluation were performed.A complete, diagonal break was noted approximately 25.3 cm from the distal end of the y-body.However, striations were observed on the surface of the complete diagonal break, which also appeared smooth.The investigation is inconclusive for the reported catheter break, leak, catheter occlusion and difficult to flush issues, as the distal catheter segment was not returned for evaluation, the exact circumstances at the time of the reported event are unknown and the sample evaluation results indicating no difficulty under laboratory conditions are not by themselves sufficient to confirm this event occurred under clinical conditions.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: the catalog number identified in section d4 has not been cleared in the us but is similar to the hickman pediatric cv catheter, dual-lumen, 9f products that are cleared in the us.The pro code and 510 k number for the hickman pediatric cv catheter, dual-lumen, 9f products are identified in d2 and g4.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that some time post catheter placement, the catheter was allegedly broken.It was further reported that contrast medium allegedly leaked.Reportedly there was difficulty in flushing the catheter and thrombus at the tip was observed.Patient experienced extravasation.Patient current status was unknown.

Brand Name
HICKMAN PEDIATRIC CV CATHETER, DUAL-LUMEN, 9F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12201049
Report Number3006260740-2021-02869
Device Sequence Number14330008
Product Code LJS
UDI-Device Identifier00801741051883
UDI-Public(01)00801741051883
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600580
Device Catalogue Number0600580CE
Device Lot NumberHUEV1438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer08/25/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age3 YR